Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Robinson's consistency theorem in soft model theory


Author: Daniele Mundici
Journal: Trans. Amer. Math. Soc. 263 (1981), 231-241
MSC: Primary 03C95; Secondary 03C80
DOI: https://doi.org/10.1090/S0002-9947-1981-0590421-1
MathSciNet review: 590421
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a soft model-theoretical context, we investigate the properties of logics satisfying the Robinson consistency theorem; the latter is for many purposes the same as the Craig interpolation theorem together with compactness. Applications are given to H. Friedman's third and fourth problem.


References [Enhancements On Off] (What's this?)

  • [Ba] K. J. Barwise, Axioms for abstract model theory, Ann. Math. Logic 7 (1974), 221-265. MR 0376337 (51:12513)
  • [BL] J. T. Baldwin and A. H. Lachlan, On strongly minimal sets, J. Symbolic Logic 36 (1971), 79-96. MR 0286642 (44:3851)
  • [Br] K. B. Bruce, Ideal models and not so ideal problems in the model theory of $ L(Q)$, J. Symbolic Logic 43 (1978), 304-321. MR 499380 (80a:03048)
  • [DJK] T. Dodd, R. B. Jensen and B. J. Koppelberg, Some applications up to $ K$, Lecture Notes in Math. (to appear).
  • [Fe1] S. Feferman, Applications of many-sorted interpolation theorems, Proc. Sympos. Pure Math., Vol. 25, Amer. Math. Soc., Providence, R. I., 1974, pp. 205-223. MR 0406772 (53:10558)
  • [Fe2] -, Two notes on abstract model theory. I, Fund. Math. 82 (1974), 153-165; II, 89 (1975), 111-130.
  • [Fl] J. Flum, First order logic and its extensions, Lecture Notes in Math., Vol. 499, Springer-Verlag, Berlin and New York, 1975, pp. 248-310. MR 0401465 (53:5293)
  • [Fr] H. Friedman, One hundred and two problems in mathematical logic, J. Symbolic Logic 40 (1975), 113-129. MR 0369018 (51:5254)
  • [Hu] J. Hutchinson, Model theory via set theory, Israel J. Math. 24 (1976), 286-304. MR 0437336 (55:10268)
  • [Li] P. Lindstrom, On extensions of elementary logic, Theoria 35 (1969), 1-11. MR 0244013 (39:5330)
  • [MS] J. A. Makowsky and S. Shelah, The theorems of Beth and Craig in abstract model theory. I. The abstract setting, Trans. Amer. Math. Soc. 256 (1979), 215-239. MR 546916 (81b:03041)
  • [MS1] -, Positive results in abstract model theory, Ann. Math. Logic (to appear).
  • [MSS] J. A. Makowsky, S. Shelah and J. Stavi, $ \Delta $-logic and generalized quantifiers, Ann. Math. Logic 10 (1976), 155-192. MR 0457146 (56:15362)
  • [Mu1] D. Mundici, Applications of many-sorted Robinson consistency theorem, Z. Math. Logik 27.1 (to appear). MR 611855 (82k:03057)
  • [Mu2] -, An algebraic result about soft model theoretical equivalence relations with an application to H. Friedman's fourth problem, J. Symbolic Logic (to appear).
  • [Mu3] -, Compactness + Craig interpolation = Robinson's consistency in any logic (preprint, 1979).
  • [Mu4] -, Compactness = JEP in any logic, Fund. Math. (to appear). MR 716223 (85c:03014)
  • [Mu5] -, Compactness, interpolation and H. Friedman's third problem (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03C95, 03C80

Retrieve articles in all journals with MSC: 03C95, 03C80


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0590421-1
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society